My husband is 49, non-smoker, gets fairly regular exercise, has cholesterol of 200 and no symptoms of chest pain etc. He does have strong family history, mother died young from blocked arteries, 7 siblings with bypass surgery, but many of them smoked.
Recently he had an EKG and Thallium stress test for preventative reasons. The EKG while on the treadmill showed blockages. The pictures from the thallium scan showed nothing. He is scheduled for an angiogram and we wonder if this is truly necessary. The only other anomaly he has is that his heart rate is consistently low, getting into the low 50's at rest. He takes no medicine of any kind and does not drink. What could cause the difference between low heart rate, abnormal EKG and the thallium pictures other than a blockage, that is somehow not seen on the scan? thanks for any advice.
Your husband has a noteworthy family history. Even though you described most of them smoking-It is still quite impressive. You did not describe his cholesterol profile. It is impossible to determine without the benefit of reviewing the stress test what the cause of the EKG changes were. Did his heart respond appropriately to the exercise stress by increasing.
Either way given the strong family history-I think he is headed down the road to cardiac cath. Before though, you should sit down with his cardiologist to have a thorough discussion of the stress test findings and the need for cardiac cath This may put your mind to rest with the next step. Best of luck
Thank you so much for the response. Since I posted this question, my husband did have the cardiac cath and an 80-85% block was found on the LAD. He received two stents, the Xience drug eluding. They tell me this artery blockage is nicknamed the "widowmaker" and that we are very fortunate. I don't understand how the thallium scan could miss such an important block?
Not sure if you can answer other questions, but for the last two days he has had excessive burping. We are worrying this is somehow heart related, but he also had a bad reaction to Lipitor, vomitting with it and horrible muscle pain, so hopefully that is all it is. I am so thankful for this website and your comments. It has been a lifesaver in this terrifying time in our lives.
Congratulations to you and your husband for making the right choice. His lipid profile is consistent with a familial pattern and places him at high risk for cvd so you certainly did the right thing. Its important to remember that those atherosclerotic blockages are diet and gene mediated so a significant change in eating lifestyle is important and may helpt to address his cholesterol disturbance. As for the hiccups I would worry about a medication reaction and in some cases heart problems can cause prolonged hiccups. Consult your doctor to tell him about the issue
Since speaking with you last I wanted to update my husband's information for the benefit of others. He tried to take Lipitor 80 mg and had a horrible reaction. They have not put him on anything else yet.
But he has been exercising and is now up to an hour a day, 30 minutes treadmill with incline and 30 minute light weights for his arms and legs. He is eating the Mediteranean diet, oats every morning along with Vit C and Krill oil and the Plavix and Aspirin.
In approximately a month, his numbers reduced to
TC was 225 now 203
TRI was 191 now 98
HDL was 29 still 29
LDL was 159 now 155
Other than the TC and Tri's he hasnt changed much. How can that be with so drastic a lifestyle change? Is a month too short a time to tell? What will he do if he can't take Lipitor and presumable any statin?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.